On semi-direct extensions of the Heisenberg group

Abstract

Any \({\mathcal {S}} \in \mathfrak {sp}(1,{\mathbb {R}})\) induces canonically a derivation S of the Heisenberg Lie algebra \({\mathfrak {h}}\) and so, a semi-direct extension \(G_{{\mathcal {S}}}=H \rtimes \exp ({\mathbb {R}}S)\) of the Heisenberg Lie group H (Müller and Ricci in Invent Math 101: 545–582, 1990). We shall explicitly describe the connected, simply connected Lie group \(G_{{\mathcal {S}}}\) and a family \(g_a\) of left-invariant (Lorentzian and Riemannian) metrics on \(G_{{\mathcal {S}}}\), which generalize the case of the oscillator group. Both the Lie algebra and the analytic description will be used to investigate the geometry of \((G_{{\mathcal {S}}},g_a)\), with particular regard to the study of nontrivial Ricci solitons.

This is a preview of subscription content, access via your institution.

References

  1. 1.

    Batat, W., Gadea, P.M., Oubiña, J.A.: Homogeneous Riemannian structures on some solvable extensions of the Heisenberg group. Acta Math. Hung. 138, 341–364 (2013)

    MathSciNet  Article  Google Scholar 

  2. 2.

    Batat, W., Castrillon-Lopez, M., Rosado, E.: Four-dimensional naturally reductive pseudo-Riemannian spaces. Diff. Geom. Appl. 41, 48–64 (2015)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Brozos-Vazquez, M., Calvaruso, G., Garcia-Rio, E., Gavino-Fernandez, S.: Three-dimensional Lorentzian homogeneous Ricci solitons. Israel J. Math. 188, 385–403 (2012)

    MathSciNet  Article  Google Scholar 

  4. 4.

    Brozos-Vazquez, M., Garcia-Rio, E., Gavino-Fernandez, S.: Locally conformally flat Lorentzian gradient Ricci solitons. J. Geom. Anal. 23, 1196–1212 (2013)

    MathSciNet  Article  Google Scholar 

  5. 5.

    Calvaruso, G.: Oscillator spacetimes are Ricci solitons. Nonlinear Anal. 140, 254–269 (2016)

    MathSciNet  Article  Google Scholar 

  6. 6.

    Calvaruso, G.: The Ricci soliton equation and the structure of homogeneous Gödel-type spacetimes. J. Math. Anal. Appl. 465, 1112–1133 (2018)

    MathSciNet  Article  Google Scholar 

  7. 7.

    Calvaruso, G.: Siklos spacetimes as homogeneous Ricci solitons. Class. Quant. Grav. 36, 095011 (2019). 14 pages

    MathSciNet  Article  Google Scholar 

  8. 8.

    Calvaruso, G., Fino, A.: Ricci solitons and geometry of four-dimensional non-reductive homogeneous spaces. Canad. J. Math. 64(4), 778–804 (2012)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Calvaruso, G., Fino, A.: Four-dimensional pseudo-Riemannian homogeneous Ricci solitons. Int. J. Geom. Methods Mod. Phys. 12, 1550056 (2015). (21 pages)

    MathSciNet  Article  Google Scholar 

  10. 10.

    Calvaruso, G., Zaeim, A.: A complete classification of Ricci and Yamabe solitons of non-reductive homogeneous \(4\)-spaces. J. Geom. Phys. 80, 15–25 (2014)

    MathSciNet  Article  Google Scholar 

  11. 11.

    Calvaruso, G., Zaeim, A.: On the symmetries of the Lorentzian oscillator group. Collectanea Math. 68, 51–67 (2017)

    MathSciNet  Article  Google Scholar 

  12. 12.

    Cao, H.-D.: Recent progress on Ricci solitons. Adv. Lect. Math. (ALM) 11, 1–38 (2009)

    MathSciNet  MATH  Google Scholar 

  13. 13.

    Case, J.S.: Singularity theorems and the Lorentzian splitting theorem for the Bakry–Emery–Ricci tensor. J. Geom. Phys. 60, 477–490 (2010)

    MathSciNet  Article  Google Scholar 

  14. 14.

    Gadea, P.M., Oubiña, J.A.: Homogeneous Lorentzian structures on the oscillator groups. Arch. Math. 73, 311–320 (1999)

    MathSciNet  Article  Google Scholar 

  15. 15.

    Jablonski, M.: Homogeneous Ricci solitons. J. Reine Angew. Math. 699, 159–182 (2015)

    MathSciNet  MATH  Google Scholar 

  16. 16.

    Lauret, J.: Ricci solitons solvmanifolds. J. Reine Angew. Math. 650, 1–21 (2011)

    MathSciNet  Article  Google Scholar 

  17. 17.

    Levitchev, A.V.: Methods of investigation of the causal structure of homogeneous Lorentz manifolds. Siberian Math. J. 31, 395–408 (1990)

    MathSciNet  Article  Google Scholar 

  18. 18.

    Müller, D., Ricci, F.: On the Laplace–Beltrami operator on the oscillator group. J. Reine Angew. Math. 390, 193–207 (1988)

    MathSciNet  MATH  Google Scholar 

  19. 19.

    Müller, D., Ricci, F.: Analysis of second order differential operators on Heisenberg groups. I. Invent. Math. 101, 545–582 (1990)

    MathSciNet  Article  Google Scholar 

  20. 20.

    Onda, K.: Examples of algebraic Ricci solitons in the pseudo-Riemannian case. Acta Math. Hung. 144, 247–265 (2014)

    MathSciNet  Article  Google Scholar 

  21. 21.

    Petersen, P., Wylie, W.: On gradient Ricci solitons with symmetry. Proc. Am. Math. Soc. 137, 2085–2092 (2009)

    MathSciNet  Article  Google Scholar 

  22. 22.

    Pina, R., Tenenblat, K.: On solutions of the Ricci curvature and the Einstein equation. Israel J. Math. 171, 61–76 (2009)

    MathSciNet  Article  Google Scholar 

  23. 23.

    Streater, R.F.: The representations of the oscillator group. Commun. Math. Phys. 4, 217–236 (1967)

    MathSciNet  Article  Google Scholar 

Download references

Acknowledgements

The author wishes to thank Professor Fulvio Ricci for bringing Ref. [19] to his attention.

Author information

Affiliations

Authors

Corresponding author

Correspondence to Giovanni Calvaruso.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Giovanni Calvaruso partially supported by funds of the University of Salento and GNSAGA.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Calvaruso, G. On semi-direct extensions of the Heisenberg group. Collect. Math. 72, 1–23 (2021). https://doi.org/10.1007/s13348-019-00277-y

Download citation

Keywords

  • Heisenberg group
  • Semi-direct extensions
  • Oscillator group
  • Ricci solitons

Mathematics Subject Classification

  • 53C50
  • 53C21
  • 35A01